What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 15, 1:13 AM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 15, 1:13 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
213 AM EDT Mon Apr 15 2019
.SYNOPSIS...
A cold front approaches from the west this evening then crosses
the local area late tonight. High pressure returns late Monday
through Wednesday. The next cold front is expected to arrive
Friday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 900 PM EDT Sunday...
Radar imagery this evening shows generally dry weather across
the Wakefield HSA this evening, but a strong line of convection
is showing up from WV south into GA and this line will move
across the mountains this evening and impact the region between
4z and 10z. This line is out ahead of a strong cold front that
will push through the region overnight. Ahead of the front still
have a strong southerly flow at the sfc of 10 - 20 kt and as
the front approaches the 850 mb jet will increase to 50 to 60
kt. Also the instability is still there with cape of 500 - 1000
J/KG. This will support some stronger convection as the line
arrives so expect gusty winds and brief heavy rain. Behind the
front drier and cooler air will begin to filter.
prev discussion...Warm and a bit breezy (S winds gusty to 20-30
mph) into this evening w/ VRB clouds W...partly cloudy E. Dense
FG over the ocean waters N of WAL still struggling to
dissipate/lift. Dew points remain in the m-u60s (near +2SD above
normal) w/ temperatures in the 70s...touching 80F in a few
spots. One area of mainly SHRAS exiting the coast attm. Limited
forcing and shear to remain over the FA into this evening w/
most of any convection (ISOLD-SCT) likely to remain W and SW of
the FA.
Meanwhile...sfc lo pres invof SDF-CVG this afternoon will be
tracking NE into NY tonight. Convection developing invof SE
INV...srn OH...central KY in response to strong upper level
trough pushing E along w/ a sfc cold front. Most of the models
move the best/strongest dynamics/forcing by NNW of the FA
overnight as the upper trough and sfc lo pres track NE.
Potentially better shear/instability overnight w/ a cold front
passage here. SPC has most of the area in SLGT risk svr w/
ENHANCED in a small area RIC on N. Expecting at least SCT
SHRAS/tstms along a line which will be pushing ENE through the
FA from about 03-09Z/15. Will maintain strong/SVR wording in HWO
for overnight. Model hodographs suggest potential for ISOLD
tornadoes...esp if any convective line SCT-BKN instead of nearly
solid. Winds shift to WSW post cold front by late tonight as
clearing begins (esp I 95 on W). Lows in the l50s far W to the
m60s SE.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/...
As of 105 PM EDT Sunday...
The cold front pushes E and offshore early Monday morning ending
pcpn W-E by 12-15Z/15. Becoming breezy/windy (W winds gusty to
25-40 mph) Mon behind the cold front as drier/cooler air spreads
into the region. Becoming mostly sunny by late morning/early
afternoon. Highs Mon in the m-u60s N and W to l70s SE.
Dry wx expected Mon night-Wed. A bit chilly Mon night w/ lows
in the u30s-l40s inland to the m40s SE. Highs Tue in the l-m60s
at the coast...around 70F inland. Lows Tue night from the u40s
to m50s. Highs Wed in the 70s-around 80F inland...u60s-m70s at
the coast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 100 PM EDT Sunday...
The quiet period of wx continues through Thu as sfc hi pres
moves across the SE CONUS (early in the period) then off the
coast (by late Wed/Thu). Trough aloft will sharpen through the
Plains states Wed night then MS Valley Thu. Sfc lo pres is
expected to track into the Great Lakes pushing its associated
cold front (and possible SHRAS/tstms) to the E coast by Fri-Fri
night. That front may be slow to push off the coast Sat while
a strong upper level trough crossing the region next
weekend...potentially keeping unsettled conditions over the FA.
Lows Wed night in the m50s-around 60F. Highs Thu in the u70s-
around 80F...u60s-l70s at the immediate coast. Lows Thu night
60-65F. Highs Fri in the 70s...except u60s right at the coast.
Lows Fri night in the m-u50s W to the l60s SE. Highs Sat in the
u60s-l70s...highs Sun in the m60s-around 70F.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 210 AM EDT Monday...
Lines of showers and tstms will move acrs the TAF sites between
06Z-10Z this morning, which could at least produce gusts to
35-40 knots. Gusty southerly winds in advance of the showers and
tstms will turn to the SW then W later this morning behind the
pcpn/front. Any stronger showers or tstms could produce MVFR
CIGs and isolated IFR VSBYs.
Once the pcpn and front moves offshr later this morning, expect
strong/gusty west winds acrs the area during the remainder of
the day. Winds could gusty to between 30-35 kt at the TAF sites,
esply RIC/SBY. Otherwise, VFR conditions will return later this
morning, and continue into Tue morning, as high pressure builds
into the region.
Outlook...VFR conditions will prevail Tue through Thu, as high
pressure dominates. The next storm system could begin to impact
the area on Fri, with mvfr conditions possible in showers that
develop in advance of the next cold front.
&&
.MARINE...
As of 950 PM EDT Sunday...
Increasing southerly flow has allowed vsby to increase over the
ocean N of Chincoteague. Therefore, the the Dense Fog Advisory
has been cancelled. Otherwise, expect a S wind of 15-25kt with
occasional gusts to ~30kt over the next several hours. A line of
tstms is expected to reach the marine area around 3-5 am and
these tstms could produce locally stronger wind gusts.
Previous Discussion:
Latest observations reflect an increasing southerly flow ~10-15
knots over the waters this afternoon. Warm front has lifted north
across the region, but some areas of fog still linger across the far
northern coastal waters. Expect any fog to continue to dissipate
through the afternoon hours. Winds will continue to increase late
this afternoon and evening as a cold front approaches the waters,
expect S winds around 15 to 20 knots by this evening. A Small Craft
Advisory will go into effect across most of the waters at 4 PM EDT,
with the SCA for the rivers to follow this evening.
Winds ramp up late this evening and through the late night hours
into early Monday, as a potent system and attendant surface cold
front approaches the area. Small Craft Advisories are in effect
through Monday evening for all waters, as S to SW winds increase to
15 to 25 knots over a majority of the waters tonight along with
elevated seas. A broken line of convection is anticipated along and
just ahead of the front, with gusty winds and large hail possible. A
brief period of convectively-driven gusts in excess of 35 kt are
possible late this evening, and will be handled with MWS/SMW's as
needed. Winds turn to the W-NW post-frontal and remain breezy during
the day on Monday as high pressure builds over the water.
Still-compressed pressure gradient will likely keep winds elevated
through Monday night before finally diminishing below SCA levels on
Tuesday morning. Winds turn back towards the SSW with winds AOB 15
knots for mid to late week as high pressure slides offshore. Another
system approaches the region Friday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ635>638.
Small Craft Advisory until 6 AM EDT Tuesday for ANZ630>634-650-
652-654-656-658.
Dense Fog Advisory until 5 AM EDT early this morning for
ANZ650-652.
&&
SYNOPSIS...JDM
NEAR TERM...ALB/ESS
SHORT TERM...ALB
LONG TERM...ALB
AVIATION...TMG
MARINE...AJB/AJZ/MAMHazardous weather outlook, Apr 15, 2:04 AM EST, 27 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
304 AM EDT Mon Apr 15 2019
VAZ048-060>062-064>069-079-080-509>516-160715-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
304 AM EDT Mon Apr 15 2019
This Hazardous Weather Outlook is for central Virginia, north
central Virginia and south central Virginia.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Brisk west winds will be gusty to 25 to 40 mph on Monday. Another
storm system arriving Friday may bring a threat of severe
thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MDZ022-024-025-NCZ012>017-030>032-102-VAZ075>078-081>090-092-093-
095>100-517>525-160715-
Wicomico-Inland Worcester-Maryland Beaches-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Westmoreland-Richmond-Northumberland-Lancaster-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
304 AM EDT Mon Apr 15 2019
...TORNADO WATCH 73 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Brisk west winds will be gusty to 25 to 40 mph on Monday. Another
storm system arriving Friday may bring a threat of severe
thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MDZ021-023-160715-
Dorchester-Somerset-
304 AM EDT Mon Apr 15 2019
...TORNADO WATCH 73 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Brisk west winds will be gusty to 25 to 40 mph on Monday. Another
storm system arriving Friday may bring a threat of severe
thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 14, 11:36 PM EST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1236 AM EDT MON APR 15 2019
VAZ065-066-150515-
Mecklenburg-Lunenburg-
1236 AM EDT MON APR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG AND SOUTHERN
LUNENBURG COUNTIES...
At 1236 AM EDT, a strong thunderstorm was located 10 miles north of
Oxford, moving northeast at 55 mph.
Wind gusts in excess of 40 mph are possible with this storm.
This storm will be near...
Boydton around 1255 AM EDT.
Lunenburg around 115 AM EDT.
Other locations impacted by this storm include Bacons Fork, Gary,
Wilburn, Gills Corner, Loves Mill, John H Kerr Dam, North View,
Finchley, Skipwith and Lafoon Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3698 7831 3692 7801 3683 7802 3654 7833
3654 7861
TIME...MOT...LOC 0436Z 214DEG 48KT 3646 7854
ZimmermanSpecial weather statement, Apr 14, 11:40 PM EST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1240 AM EDT MON APR 15 2019
VAZ065-066-150515-
Mecklenburg-Lunenburg-
1240 AM EDT MON APR 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MECKLENBURG AND
WEST CENTRAL LUNENBURG COUNTIES...
At 1240 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Redoak to near Hitesburg. Movement
was northeast at 60 mph.
Wind gusts in excess of 40 mph are possible with these storms.
These storms will be near...
Chase City around 100 AM EDT.
Kells Corner around 105 AM EDT.
Other locations impacted by these storms include Fairview,
Plantersville, Nelson, Blevins Corner, Pleasant Grove, Spanish Grove,
Buffalo Junction, Fort Mitchell and Finneywood.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3657 7873 3658 7872 3668 7870 3669 7868
3669 7865 3664 7858 3664 7856 3670 7865
3689 7849 3702 7846 3699 7831 3654 7862
3654 7873
TIME...MOT...LOC 0440Z 220DEG 53KT 3675 7861 3657 7873
ZimmermanSpecial weather statement, Apr 15, 12:20 AM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Wakefield VA
120 AM EDT MON APR 15 2019
VAZ065-079-087-088-150600-
Mecklenburg-Sussex-Brunswick-Greensville-
120 AM EDT MON APR 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MECKLENBURG...
CENTRAL GREENSVILLE...SOUTHWESTERN SUSSEX AND SOUTHERN BRUNSWICK
COUNTIES AND THE CITY OF EMPORIA...
At 120 AM EDT, a strong thunderstorm was located near Ebony, or 10
miles northeast of Warrenton, moving northeast at 60 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Emporia, Lawrenceville, Purdy, Brunswick, Jarratt, Radium, Gasburg,
Ebony, Green Plain, Grizzard, Bufford Crossroads, Lanes Corner,
Bowens Corner, Pleasant Shade, Emporia Reservoir, Cowie Corner,
Edgerton, Ante, Brink and Triplet.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3667 7808 3689 7765 3688 7765 3687 7764
3689 7763 3688 7762 3695 7747 3676 7733
3668 7748 3654 7779 3655 7816
TIME...MOT...LOC 0520Z 230DEG 50KT 3652 7803
ZimmermanSpecial weather statement, Apr 15, 12:28 AM EST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
128 AM EDT MON APR 15 2019
VAZ076-081>083-085-514-516-518-520-522-150615-
Charles City-New Kent-Prince George-Middlesex-Richmond-Eastern King
William-Eastern Essex-Eastern Henrico-Eastern King and Queen-Eastern
Chesterfield (Including Col. Heights)-
128 AM EDT MON APR 15 2019
...A LINE OF SHOWERS WILL AFFECT NORTHWESTERN MIDDLESEX...
SOUTHEASTERN CHESTERFIELD...CENTRAL KING AND QUEEN...NORTHWESTERN
PRINCE GEORGE...NORTHWESTERN CHARLES CITY...SOUTHEASTERN RICHMOND...
NEW KENT...SOUTHEASTERN HENRICO...SOUTHEASTERN KING WILLIAM AND
SOUTHEASTERN ESSEX COUNTIES...THE CITY OF COLONIAL HEIGHTS...THE CITY
OF HOPEWELL AND THE CITY OF PETERSBURG...
At 128 AM EDT, radar indicated showers were located along a line
extending from near Stevensville to Fort Lee. Movement was northeast
at 55 mph.
Wind gusts in excess of 40 mph...and Rainfall amounts of 1 to 2
inches are possible with these showers.
Locations impacted include...
Petersburg, Hopewell, New Kent, Colonial Heights, King William,
Charles City, Tappahannock, Talleysville, Fort Lee, Roxbury, Virginia
State University, Robley, King And Queen Court House, Prince George,
Tunstall, Garysville, Center Cross, Providence Forge, Morattico and
Farnham.
Strong wind gusts are possible with these showers. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3789 7654 3780 7661 3778 7667 3776 7666
3710 7729 3711 7739 3717 7740 3716 7742
3719 7745 3722 7745 3723 7748 3760 7716
3760 7714 3764 7713 3778 7694 3783 7695
3789 7690 3790 7687
TIME...MOT...LOC 0528Z 233DEG 50KT 3774 7687 3721 7733
05Special weather statement, Apr 15, 1:16 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Wakefield VA
216 AM EDT MON APR 15 2019
MDZ021-150700-
Dorchester-
216 AM EDT MON APR 15 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN DORCHESTER
COUNTY...
At 216 AM EDT, a thunderstorm with heavy rain was located over
Taylors Island, moving northeast at 70 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Cambridge, Secretary, University Of Maryland Center For Environmental
Studies, Church Creek, Madison, Taylors Island, Woolford, Andrews,
Hudson, Honga, Bucktown and Lloyds.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3831 7613 3830 7613 3832 7620 3833 7620
3832 7616 3839 7623 3831 7622 3833 7623
3848 7634 3851 7621 3856 7622 3854 7628
3857 7630 3862 7628 3863 7617 3859 7616
3857 7603 3867 7595 3870 7586
TIME...MOT...LOC 0616Z 215DEG 66KT 3849 7632
05Local storm report, Apr 15, 2:26 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 AM EDT MON APR 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND DMG MIDLOTHIAN 37.50N 77.64W
04/15/2019 CHESTERFIELD VA 911 CALL CENTER
NUMEROUS TREES DOWN IN MIDLOTHIAN AND ALONG
HULL STREET ROAD.
0113 AM TSTM WND DMG VICTORIA 36.99N 78.22W
04/15/2019 LUNENBURG VA 911 CALL CENTER
TREES AND POWER LINES DOWN.
0113 AM TSTM WND DMG BRODNAX 36.70N 78.03W
04/15/2019 BRUNSWICK VA 911 CALL CENTER
A COUPLE OF TREES DOWN.
0105 AM TSTM WND DMG MINERAL 38.01N 77.91W
04/15/2019 LOUISA VA 911 CALL CENTER
MULTIPLE TREES DOWN.
&&